Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 63, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 20, 2013, 5:24 PM CDT for Randolph County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2013, 5:24 PM CDT (22:24 UTC)
- Expired
- Jul 20, 2013, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Randolph County, AR
The radar
The Memphis radar (KNQA), 174 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 926 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706
WGUS54 KMEG 202224
FFWMEG
ARC121-210130-
/O.NEW.KMEG.FF.W.0063.130720T2224Z-130721T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
524 PM CDT SAT JUL 20 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 830 PM CDT
* AT 524 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHWESTERN RANDOLPH COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3650 9103 3629 9125 3633 9128 3637 9128
3639 9132 3641 9131 3643 9136 3645 9136
3647 9138 3650 9139
$$2 follow-up statements
048
WGUS74 KMEG 202311
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
611 PM CDT SAT JUL 20 2013
ARC121-210130-
/O.CON.KMEG.FF.W.0063.000000T0000Z-130721T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH AR-
611 PM CDT SAT JUL 20 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHWESTERN RANDOLPH COUNTY...
AT 609 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST TWO HOURS. OVER THE NEXT HOUR OR SO ANOTHER
HALF TO ONE INCH OF RAINFALL IS POSSIBLE OVER THE WARNING AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHWESTERN RANDOLPH COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3650 9103 3629 9125 3633 9128 3637 9128
3639 9132 3641 9131 3643 9136 3645 9136
3647 9138 3650 9139
$$749
WGUS74 KMEG 210123
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
823 PM CDT SAT JUL 20 2013
ARC121-210133-
/O.EXP.KMEG.FF.W.0063.000000T0000Z-130721T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH AR-
823 PM CDT SAT JUL 20 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM CDT FOR NORTHWESTERN
RANDOLPH COUNTY...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3650 9103 3629 9125 3633 9128 3637 9128
3639 9132 3641 9131 3643 9136 3645 9136
3647 9138 3650 9139
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:16 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 20, 3:16 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 316 PM CDT SAT JUL 20 2013 .DISCUSSION... A COLD FRONT CURRENTLY STRETCHES FROM NORTH OF SPRINGFIELD MISSOURI TO JUST SOUTH OF ST LOUIS. CONVECTION HAS BEEN FIRING ALONG THE FRONT SINCE THIS MORNING. ADDITIONAL DEVELOPMENT HAS OCCURRED AHEAD OF THE FRONT ACROSS SOUTHERN MISSOURI AND MORE RECENTLY ACROSS PORTIONS OF NORTH CENTRAL ARKANSAS. SOME MODELS PUSH THE CONVECTION INTO NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND POSSIBLY NORTHWEST TENNESSEE LATER THIS EVENING. OTHERWISE...THE TYPICAL DIURNAL CONVECTION THAT HAS BEEN OCCURRING ACROSS NORTHEAST MISSISSIPPI AND PORTIONS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER SHOULD DIE OUT AFTER SUNSET DUE TO THE LOSS OF DAYTIME HEATING. LOWS WILL BE IN THE LOWER TO MID 70S. SUNDAY...MODELS BRING THE COLD FRONT A LITTLE FURTHER SOUTH INTO SOUTHEAST MISSOURI WHICH MAY ENHANCE CONVECTION ACROSS NORTHERN PORTIONS OF THE CWA BUT OTHERWISE JUST EXPECT TYPICAL DIURNAL CONVECTION FOR THE REST OF THE CWA. AS A RESULT WILL LOWER POPS ACROSS THE SOUTHERN PORTIONS OF THE CWA TO 30S. HIGHS WILL BE IN THE LOWER 90S. BROAD UPPER TROF SETS UP OVER THE MIDSOUTH BY SUNDAY NIGHT. THIS MAY ENHANCE THE TYPICAL DIURNAL CONVECTION THAT DEVELOPS BUT EXPECT BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS WILL ACTUALLY COME FROM SHORTWAVES MOVING THROUGH THE AREA. TRYING TO TIME THESE SHORTWAVES THIS FAR OUT IS TRICKY AND EVERY MODELS PINPOINTS A DIFFERENT TIME PERIOD WHERE CHANCES FOR CONVECTION WOULD BE HIGHER. THUS HAVE BACKED OFF ON LIKELY POPS AND WILL GO WITH A RANGE OF 30S-50S THROUGH AT LEAST TUESDAY FOR NOW. ANOTHER FRONT WITH AN ASSOCIATED SHORTWAVE WILL MOVE THROUGH THE CWA DURING THE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT TIME FRAME. THE 12Z GFS AND 12Z ECMWF DIFFER ON EXACT TIMING AND FOR NOW JUST LEFT FORECAST ALONE IN REGARDS TO POPS. SLIGHTLY COOLER AND POSSIBLY EVEN A LITTLE DRIER AIR WILL FILTER IN FROM OHIO VALLEY BEHIND THE SYSTEM AS WINDS TURN AROUND TO THE NORTHEAST. CHANCES FOR RAIN WILL RETURN IN TIME FOR NEXT WEEKEND AS ANOTHER FRONT MOVES INTO THE REGION. KRM && .AVIATION... 18Z TAF CYCLE WEAK UPPER LOW OVER THE LOWER MS VALLEY THROUGH THE PERIOD. EXPECT MAINLY VFR CONDS THOUGH THIS FEATURE WILL HELP PRODUCE DIURNAL CONVECTION THIS AFTERNOON AND AGAIN SUNDAY. GIVEN TRENDS IN THE CU FIELD AND RADAR DATA IT SEEMS THAT THE BEST CHANCE FOR TSRAS THIS AFTN MAY BE ACROSS WEST TN AND NORTH MS. SOME LIGHT FOG WILL BE POSSIBLE LATE TONIGHT...ESPECIALLY IN PLACES WHERE RAIN OCCURS. FOR NOW PLACED SOME LIGHT FOG AT KMKL LATE TONIGHT. WINDS WILL BE SW AT 7-10 KTS THIS AFTERNOON DIMINISHING THIS EVENING. SJM && .PRELIMINARY POINT TEMPS/POPS... MEM 75 93 75 92 / 20 30 30 40 MKL 70 90 71 90 / 20 40 30 50 JBR 75 92 73 92 / 30 50 30 40 TUP 73 92 73 90 / 30 30 30 50 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 20, 4:27 AM CDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 427 AM CDT SAT JUL 20 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 427 AM CDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. WINDS GUSTS TO NEAR 50 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL MAY OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE MIDSOUTH FROM THE NORTHWEST SUNDAY THROUGH WEDNESDAY INTERACTING WITH A MOIST AND UNSTABLE ATMOSPHERE. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG WITH HEAVY RAINFALL LEADING TO FLASH FLOODING IN SOME LOCATIONS MAY OCCUR DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY OCCASIONALLY BE NEEDED FROM SUNDAY INTO WEDNESDAY. JCL
In the hours before
Special weather statement, Jul 20, 5:15 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
515 PM CDT SAT JUL 20 2013
ARZ008-202245-
RANDOLPH AR-
515 PM CDT SAT JUL 20 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...
NORTHWESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTH OF DALTON AT 514 PM CDT...
MOVING EAST AT 5 MPH.
VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM. A SMALL STREAM
FLOOD ADVISORY IS ALSO IN EFFECT UNTIL 8 PM CDT WITH THIS STORM.
PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3649 9138 3649 9122 3649 9103 3633 9126
3641 9132 3641 9131 3642 9133
TIME...MOT...LOC 2214Z 264DEG 5KT 3648 9114The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:56 PM CDT | Areal Flood Advisory | MEG | Randolph | 3 hr |
| Jul 20, 5:15 PM CDT | Special Weather Statement | MEG | Randolph | 30 min |
Nearby
Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.